Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 88, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 17, 2015, 5:19 PM CDT for Christian County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2015, 5:19 PM CDT (22:19 UTC)
- Expired
- Aug 17, 2015, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Christian County, MO
The radar
The Springfield radar (KSGF), 38 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
966
WGUS53 KSGF 172219
FFWSGF
MOC043-180115-
/O.NEW.KSGF.FF.W.0088.150817T2219Z-150818T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
519 PM CDT MON AUG 17 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN CHRISTIAN COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 815 PM CDT
* AT 518 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS
ALREADY FALLEN OVER RURAL AREAS NORTH OF OZARK...AND NEAR LINDEN.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY...PARTICULARLY NEAR
THE SPARTA AREA.
* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
SPARTA... LINDEN...
OLDFIELD... ELKHEAD...
KELTNER... BRUNER...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
AND ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3696 9305 3698 9311 3700 9315 3705 9319
3707 9317 3709 9307 3708 9290 3695 9291
$$
CRAMER2 follow-up statements
959
WGUS73 KSGF 172307
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 PM CDT MON AUG 17 2015
MOC043-180115-
/O.CON.KSGF.FF.W.0088.000000T0000Z-150818T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-
607 PM CDT MON AUG 17 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHEASTERN CHRISTIAN COUNTY...
AT 606 PM CDT...DOPPLER RADAR INDICATED THAT UP TO TWO INCHES OF
RAIN FELL IN A SHORT AMOUNT OF TIME FROM PREVIOUS THUNDERSTORMS
EARLIER THIS EVENING. FLOODING IS LIKELY ONGOING IN RURAL AREAS
BETWEEN LINDEN AND OZARK.
CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
SPARTA...LINDEN... BRUNER...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
AND ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND AN ALTERNATE ROUTE. IT TAKES ONLY A FEW INCHES
OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3698 9305 3698 9311 3700 9315 3705 9319
3707 9317 3709 9307 3708 9298 3703 9294
3700 9296
$$
CRAMER231
WGUS73 KSGF 180006
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 PM CDT MON AUG 17 2015
MOC043-180016-
/O.CAN.KSGF.FF.W.0088.000000T0000Z-150818T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-
706 PM CDT MON AUG 17 2015
...THE FLASH FLOOD WARNING FOR NORTHEASTERN CHRISTIAN COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3698 9305 3698 9311 3700 9315 3705 9319
3707 9317 3709 9307 3708 9298 3703 9294
3700 9296
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 3:14 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 17, 3:14 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 314 PM CDT MON AUG 17 2015 .SHORT TERM...(This Evening through Tuesday) Issued at 0314 PM CDT MON AUG 17 2015 Scattered showers and thunderstorms were occurring this afternoon across the area. WV imagery shows slightly better mid level moisture moving in from the west. These storms should remain sub severe as wind fields remain weak. A weak shortwave trough moving across northern Kansas and Nebraska is likely aiding in this activity and will likely continue through the evening hours before dying off with loss of instability. Overnight conditions should remain relatively quiet with warmer overnight lows than previous nights as dewpoints creep up toward 70. Changes in the weather begin Tuesday as a strong upper level system over South Dakota and Nebraska takes shape. Several pieces of energy look to rotate around this feature making for a difficult forecast. One lobe of energy moves out of Kansas into the area during the afternoon hours. This looks to potentially trigger some severe convection as instability looks sufficient and 0-6km wind shear values increase to 30 to 40 kts. At this time the most favorable area for severe thunderstorms appears to be for areas along and northwest of I44 closer to the better upper level support. There is some uncertainty in the development of convection tomorrow afternoon/evening as mesoscale features will come into play. Temperatures will remain mild in the 80s. .LONG TERM...(Tuesday Night through Monday) Issued at 0314 PM CDT MON AUG 17 2015 Additional convection is possible overnight Tuesday night as a cold front enters the region from the northwest. This activity would likely come in after midnight Wednesday morning. Wind fields will be more favorable however instability will be waning. Cold frontal passage looks to occur around sunrise Wednesday. Wednesday looks to be a cool and wet day as post frontal showers are likely keeping temperatures well below normal. Showers look to end from west to east Wednesday afternoon. Upper level flow becomes westerly Thursday and Friday behind the current system. Thursday looks dry and very comfortable. Models are not consistent in the handling of the Friday-Sunday timeframe. GFS wants to keep Friday wet with the approach of a shortwave and the return of the front from the south...while the Euro keeps all precip south of the area until Saturday. Safe to say an low confidence forecast on precipitation from Friday onward. Temperatures do look seasonable. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1224 PM CDT MON AUG 17 2015 Mostly VFR conditions are expected throughout this TAF period. Wind directions will shift to a more SW direction then once again take on a more SSE component overnight. Generally, winds should stay at or below 10kt. There is a shot at some widely scattered showers and perhaps a TS this evening near the SGF and BBG terminals. Might also see a shower or two near JLN toward the end of the period. Used VCs to highlight this potential. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Frye
Hazardous weather outlook, Aug 17, 3:40 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 340 PM CDT MON AUG 17 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-182045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 340 PM CDT MON AUG 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. WIND GUSTS TO 40 MPH AND SMALL HAIL IS POSSIBLE WITH SOME OF THE STORMS. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING ACROSS THE THE AREA WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE. IF THESE STORMS DO FORM...THEY COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ADDITIONAL STORMS WILL LIKELY DEVELOP OVERNIGHT INTO WEDNESDAY MORNING WITH THE APPROACH OF A COLD FRONT. HIGHEST CHANCES AND BEST CONFIDENCE IN SEVERE THUNDERSTORMS IS ACROSS AREAS ALONG AND NORTH OF INTERSTATE 44. THUNDERSTORM CHANCES WILL RETURN TO THE REGION FROM FRIDAY INTO THE WEEKEND HOWEVER UNCERTAINTY REMAINS IN COVERAGE OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BURCHFIELD
In the hours before
Special weather statement, Aug 17, 3:31 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
331 PM CDT MON AUG 17 2015
MOZ093-172115-
NEWTON MO-
331 PM CDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEWTON COUNTY UNTIL
415 PM CDT...
AT 331 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM OVER NEOSHO...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
NEOSHO... GRANBY...
DIAMOND... NEWTONIA...
WENTWORTH... STARK CITY...
RITCHEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SPRINGFIELD.
&&
LAT...LON 3676 9442 3689 9451 3705 9425 3705 9406
3697 9406 3685 9407 3676 9430
TIME...MOT...LOC 2031Z 238DEG 15KT 3686 9438
HATCHLocal storm report, Aug 17, 3:33 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CDT MON AUG 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL NEOSHO 36.87N 94.37W
08/17/2015 M0.88 INCH NEWTON MO TRAINED SPOTTER
DIME TO NICKLE SIZE HAIL ALONG WITH HEAVY RAIN. ESTIMATED
WIND OF 15MPH.
&&
TOLSENSpecial weather statement, Aug 17, 3:44 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
344 PM CDT MON AUG 17 2015
MOZ094-102-172115-
BARRY MO-LAWRENCE MO-
344 PM CDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BARRY AND SOUTHEASTERN
LAWRENCE COUNTIES UNTIL 415 PM CDT...
AT 344 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MONETT...MOVING NORTHEAST AT 10 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
MONETT... AURORA...
MARIONVILLE... PURDY...
VERONA... FREISTATT...
MADRY... PLEASANT RIDGE...
JENKINS... WHEELERVILLE...
MCDOWELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SPRINGFIELD.
&&
LAT...LON 3684 9399 3702 9390 3702 9361 3683 9361
3682 9360 3674 9361 3672 9383
TIME...MOT...LOC 2044Z 224DEG 8KT 3687 9384
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:31 PM CDT | Special Weather Statement | SGF | Newton | 44 min |
| Aug 17, 3:44 PM CDT | Special Weather Statement | SGF | Barry | 31 min |
| Aug 17, 4:14 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 26 min |
| Aug 17, 4:54 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 28 min |
| Aug 17, 5:22 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 17 min |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.